An alert has been issued today for residents in Hawke's Bay, after a synthetic cannabinoid linked to deaths overseas was detected in the region.
Police in Napier are presently investigating an illegal distribution of a synthetic cannabinoid called 5F-ADB.
Ambulances in the Napier region are believed to have attended at least 12 recent cases where users have suffered adverse effects, and emergency departments have reported an increase in patients requiring medical attention.
This information was provided by Dr Leo Schep, a toxicologist at the National Poisons Centre.
If someone overdoses, becomes unwell, or has a bad reaction to synthetic cannabinoids or any other drug, do not hesitate to get emergency medical assistance. A quick response could save their life:
Survey participants also reported that barriers to accessing services, resources and information were high.
A group of powerful synthetic opioids that were first detected in the country just a year ago may have already been linked to several deaths.
95% of respondents reported positive effects, in a study that looked at both prescription and black market cannabis use.